Tendon pain - Levaquin + Methylprednisolone
So I have had 2 1/2 dose packs of Methylprednisolone plus 4 days of solumedrol IV while I was in the hospital with a lung infection...what brought me to the hospital was chest pain which revealed through blood test to be magnesium deficiency.
I started out having bronchitis (i have post nasal drip that clogs my throat and ends up in my lungs).
3 months ago I started feeling my chest getting heavy...I go through this at least once a year if not 2 or 3 times. I was given a z-pack and methylprednisolone dose pack...this did not work well...went back to my dr and was given another MP dose pack and amoxicillin...this cleared up the problem about 90% and was given another MP dose pack but I knew I wasn't going to get more after this so I only took 1 a day to stretch it out...there was no change to the weight at the bottom of my left lung which X-rays could not see...I had 2 sets of xrays done...one my dr ordered and one while admitted in the hospital...while on the 3rd MPS pack I went to the hospital for chest pain...this is when they discovered the magnesium deficiency.
I was put on Levoquin IV for 4 days, while getting solumedrol pushed into my IV once a day...I went home on another pack of methylprednisolone (I took 2 per day for 3 days and 1
per day for about 5 days) I was also sent home with levoquin (the generic version) and took that for a week.
I can't tell if my weakness is due to low magnesium or the medications...I went back to the e.r. day before yesterday and my mag (serum) was 1.7...I left the hospital with it at 1.8.
I have been feeling weak and tired for the past 5 months at least with it worsening a few weeks before I went to the hospital...I had no idea that the steroid was depleting my magnesium stores.
Anyway, I am having superficial cramping in my calves, and I feel a minor soreness to my left Achilles tendon.
I really need to start supplementing magnesium but I am afraid to after I've read all the horror stories regarding these medications...Shouldn't I wait until these drugs are out of my body before I start supplementing?
My a/g ratio is only 1.0!!! I am hoping this is due to the meds.
So if it's possible that my liver is not functioning properly (I have not done a good job eating protein..and I was dx with fibromylagia and had no idea that I should be eating more protein) then it is possible that the meds are not out of my system yet.
Can you tell me when is the usual time frame when it is save to take meds or supplements that are contraindicated?